Trying to decrease dosage, but can't seem to do it.

by Amy
(NJ)

Hi,
First, hello Wray!! I hope you have had time to rest and relax! It's wonderful to "see" you around here again!

I am wondering if anyone else has issues when decreasing their dose. I have come down to 400mg from over 600mg a day with no breaks. I did it slowly and had no problems.

Now, I have tried several times to decrease from 400, and it seems to cause a flare up of symptoms that takes weeks to recover from. I was concerned about not following my cycle for so long and wanted to get down to a lower dose before stopping for a period, but I can't seem to get there. I'm wondering if this is where I need to stay and if anyone else had this happen? I am about to turn 43 and I am in perimenopause. I did have a pretty heavy period in September despite using the 400 mg a day. That was the first time I had bleeding in a while. I just want to make sure it is safe to keep using that amount and to not follow my cycle.

If anyone else has any advice, it would be much appreciated! :)

Amy in NJ

Comments for Trying to decrease dosage, but can't seem to do it.

Click here to add your own comments

Nov 10, 2014
Trying to decrease dosage, but can't seem to do it.
by: Wray

Hi Amy Thanks for the kind words! Don't be concerned about having a cycle, we have far too many as it is! There's strong evolutionary evidence we used to have about 100 periods in a lifetime. Now we have up to 400, see here. These are two others worth reading here and here. Are you decreasing slowly enough? No more than 16-32mg per reduction and staying on that for a few days until stable. Do you eat sweet starchy carbs, i.e. grains, legumes and fruit, as these can cause problems. Take care Wray

Nov 11, 2014
decreasing
by: Laura

Hi, thought i would share my decreasing experience. i was applying 500mg a day with no breaks for just over a year, i had made great progress and got to where i thought that was as good as it would get.... So i gradually started reducing on what Wray had advised me (look at my post 'hopeing i have finally found the answer'). Each time i gradually reduced i did really feel symptoms get worse but just dealt with them, but the strange thing is after they subsided the other niggling ones that i thought would never go did start to reduce.... So maybe my body was telling me i needed to reduce the amount....i slowly got down to 200mg. once i reached this i still continued to use through cycle for a few months until i felt stable to try to follow my cycle for the first time in about 18months ( strange i have always remained 28 days regular even on 500mg of natpro...suppose this is how we all respond so differently).
i was lucky that i had a very regular period so i had no trouble following it, i have just completed my first month.... I stopped natpro the day i started bleeding. There was some rocky moments but it did really go better than i had thought it would, i was more worried about upsetting all my hard work over the last 18months and ending back at square one, which i just don't think i could get through again, i just persevered for the 14 days and did restart the natpro yesterday and to be honest i do feel really quite good, and as i said before alot of the long standing niggles have gone, so maybe i was using too much at the wrong times of my cycle and needed to start following my cycle. ..i find it all so hard to understand at times. I hope this gives you a little help and i wish you luck on the next part of your natpro journey!!!!xxxxLaura

Nov 11, 2014
decreasing
by: Wray

Hi Laura Thanks so much for this feedback, so helpful. It is hard to understand, only because we are all so different. It would make our lives so much easier if we were all the same when it comes to hormones! I do try to emphasise experimenting, so I thank you for doing so. I don't think you were using too much at the wrong times. I think it was probably your body adjusting to the reduction. I'm glad you did continue for as long as you did, so many stop short and go backwards, basically having to start from the beginning again. Take care Wray

Nov 12, 2014
Thank you both!
by: Anonymous

Thank you Wray and Laura for your input. I greatly appreciate it!
Wray, I was decreasing by about 15mg or so and staying there for about a week before trying again. And no sweet starchy carbs, grains or fruit at all.I did go through a great deal of stress with my son in September. That could be why I bled as much as I did that month and had some symptoms creep back in. Even now (and prior to September) on 400 mg a day, I can tell when I would be bleeding if not for the cream. I get very angry, anxious, have sleep issues and my hair shedding starts again as well. It's not as severe as before, so I just push through. The last time I tried to decrease, I started bleeding after 2 days of being on the lower dose. That might be normal, but I get very scared after being such a mess for so many years!
Laura, I am so happy that you were able to decrease and follow your cycle again! Maybe I just need to be brave like you and give my body a minute to adjust lol. Thank you again for sharing!!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...